Neoral Overdose

It is possible to take too much Neoral. Some effects from an overdose of this drug include vomiting, seizures, and an abnormal heart rhythm. Treatment for this type of overdose will usually involve supportive care to treat any symptoms that occur as a result of the overdose. Some treatment options may include pumping the stomach, administering activated charcoal, and providing supportive care.

Can You Take Too Much Neoral?

Neoral® (cyclosporine) is a prescription immunosuppressant medication. As with any medicine, it is possible to overdose on Neoral.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Neoral dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

Reported effects of a Neoral overdose have included:
 
  • Nausea
  • Vomiting
  • Drowsiness
  • Headaches
  • Increased heart rate (tachycardia)
  • Kidney problems (which are usually temporary)
  • Increased blood pressure (hypertension)
  • Changes in taste
  • Flushing of the face
  • Burning sensation in the mouth or on the skin
  • Sore gums
  • Muscle twitch
  • Tremors
  • Swelling of the abdomen (stomach), arms, legs, ankles, or feet
  • Confusion or altered consciousness
  • Seizure
  • An abnormal heart rhythm (arrhythmia).
 

Treatment Options

Treatment for a Neoral overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the drug absorbed into the bloodstream. Dialysis is not expected to help remove Neoral from the bloodstream.
 
Treatment for any type of overdose also usually involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for a Neoral overdose may include:
 
  • Fluids through an intravenous line (IV), if necessary
  • Close monitoring of kidney function, body salts (electrolytes), blood pressure, and heart rhythm
  • Medications to treat seizures, if they occur.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.
Top Foods to Fight Inflammation

Neoral Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.